MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W08040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use a visi-pro balloon-expandable stent to treat a 20 cm severely calcified lesion in the left proximal common iliac artery.The vessel had little tortuosity and the lesion had 90% stenosis.The artery diameter was 7.67mm.The procedure used a 6 fr non-medtronic sheath and a 0.035" non-medtronic guidewire.The visi-pro was prepped as per the ifu with no issues identified.The vessel was pre-dilated using an 4x4x40 evercross pta balloon without difficulty.The device did not pass through a previously deployed stent.During the first inflation at 8 atms, the stent balloon burst longitudinally.The vessel was successfully stented using the visi-pro balloon-expandable stent, despite rupture of the stent balloon.The fractured balloon was removed, and no intervention was required to remove any balloon particulates.The lesion was then post-dilated with the 8x40 evercross pta balloon.There was rupture with this balloon as well during inflation.The balloon was removed, and no intervention was required to remove balloon fragments.The procedure was completed using a non-medtronic balloon.No patient injury was reported.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7085877
Report Number2183870-2017-00543
Device Sequence Number11042518
Product Code LIT
UDI-Device Identifier00821684062043
UDI-Public00821684062043
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Catalogue NumberAB35W08040080
Device Lot NumberA443427
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight78